Dec 1, 2004
diagnosed in 1994, offered azt monotherapy which i refused. in 1996 started on cocktail (3tc, crixivan, ddi) with horrible results, so i left it in 1998. in 1999 started with rescriptor, videx and 3tc, same toxicity and side effects, stopped treatment (under medical supervision) in 2000. have had no "traditional" treatment since, only alternate medicine... i look and feel ok, but my cd4's are down to 189 and viral load is 80,000 any suggestions? (thanks)
| Response from Dr. Frascino
Are you under the care of a certified and compassionate HIV specialist? If not, you need to find one who can discuss all your treatment options with you in detail.
Several things to consider:
2. Considering your past antiretroviral use, I'd suggest getting resistance testing (genotype and phenotype) to help select your best treatment options.
3. There have been major improvements in HAART since your last triple combo. The newer formulations and recently approved drugs may well be better tolerated and more convenient than the regimens you tried in the past.
4. Working closely with a competent and compassionate AIDS specialist is essential. Don't delay.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Urethra After Inverted Condom Worried I Have
- Painful Red Spots After Condom Slipped Worried I Have HIV
- Painful Urination After Touching Penis Worried I Have HIV
- Shingles After Sharing Vibrators Worried I Have HIV
- Sinus Infection After Touching Dried Blood Worried I Have HIV
- Swollen Lymph Glands After Receptive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.